MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY BD BIOSCIENCES FACSCANTO¿ 10-COLOR CONFIGURATION; COUNTER, DIFFERENTIAL CELL

BECTON DICKINSON AND COMPANY BD BIOSCIENCES FACSCANTO¿ 10-COLOR CONFIGURATION; COUNTER, DIFFERENTIAL CELL
Catalog Number 657338
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use with facscanto¿ 10-color configuration carry over occurred.The issue was discovered in the lab and erroneous results were not reported.There was no report of patient impact.The following information was provided by the initial reporter: cx (flow cytometry manager) reported a spinal fluid sample they ran became contaminated.The system operator did not use the "remove tube" command and possible did not fully swing the aspirator to the left to initiate a sip cleaning cycle after removing the preceding sample.The system did not sufficiently clean the system sample probe before running the spinal fluid.The lab has implemented additional staff training to prevent a re-occurrence.The spinal fluid sample appeared to indicate a positive leukemia.Internal lab procedures and cross checking caught the issue before results were reported.Mdr safety checklist -- contamination 1.Were samples contaminated? yes 1.Are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): yes 2.Was there any delay of treatment due to the issue? unknown 3.If patient samples were redrawn, was there any change or delay of treatment? not applicable 4.Was there any physical harm/injury to the patient due to the issue? no 5.Provide details - how and to what extent? (go to qustion #6): the issue was found in the lab before the results were reported 6.What is the current medical status? (no further question required.): unknown but no erroneous result was reported.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with facscanto¿ 10-color configuration carry over occurred.The issue was discovered in the lab and erroneous results were not reported.There was no report of patient impact.The following information was provided by the initial reporter: cx (flow cytometry manager) reported a spinal fluid sample they ran became contaminated.The system operator did not use the "remove tube" command and possible did not fully swing the aspirator to the left to initiate a sip cleaning cycle after removing the preceding sample.The system did not sufficiently clean the system sample probe before running the spinal fluid.The lab has implemented additional staff training to prevent a re-occurrence.The spinal fluid sample appeared to indicate a positive leukemia.Internal lab procedures and cross checking caught the issue before results were reported.Mdr safety checklist -- contamination: 1.Were samples contaminated? yes.1.Are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): yes.2.Was there any delay of treatment due to the issue? unknown.3.If patient samples were redrawn, was there any change or delay of treatment? not applicable.4.Was there any physical harm/injury to the patient due to the issue? no.5.Provide details - how and to what extent? (go to qustion #6): the issue was found in the lab before the results were reported.6.What is the current medical status? (no further question required.): unknown but no erroneous result was reported.
 
Additional Manufacturer Narrative
H.6 investigation summary: based on the review of the complaint trend, defect trend, dhr, risk analysis, the complaint was confirmed, and the potential cause of carryover was determined to be customer usage problem.To resolve the issue the customer implemented additional staff training.The safety risk of this hazard has been identified to be within the acceptable level.No one was harmed or injured from these erroneous results.The instrument is functioning as expected.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
FACSCANTO¿ 10-COLOR CONFIGURATION
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
fahmy razak - mdr
2350 qume drive
san jose, CA 95131
4089542435
MDR Report Key18933620
Report Number2916837-2024-00023
Device Sequence Number9346356
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public(01)00382906573384
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown